MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5719125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Malaise (2359); Presyncope (4410)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On(b)(6) 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio iq meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation, and on additional information obtained by the medical surveillance specialist after reviewing the call recording.It was not reported when the alleged meter inaccuracy began.The patient reported obtaining what she felt were inaccurate erratic blood glucose readings of ¿116, 202 and 50 mg/dl¿ with the subject meter.The patient stated that she does not take any medication to manage her diabetes and denied making any changes to her usual diabetes management routine in response to the reported issue.The patient stated that on one occasion last week, around 1 and a half hours after obtaining the ¿202 mg/dl¿ reading, she experienced symptoms of ¿dizziness, felt unwell and felt about to pass out".10 minutes after the onset of symptoms, the patient claimed she re-tested her blood glucose with the subject meter and obtained the reading of ¿50 mg/dl¿.The patient indicated that she treated herself with sugar and sought medical attention.The patient reportedly was taken to hospital where she obtained a blood glucose result of ¿102 mg/dl¿ on the hospital meter on arrival, and received intravenous rehydration.At the time of troubleshooting, the cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca walked the patient through a control solution test and the result fell within the specified control solution range.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute complication of diabetes by an hcp after obtaining alleged inaccurate erratic blood glucose readings with the subject meter.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key18727941
Report Number3008382007-2024-00013
Device Sequence Number5587064
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5719125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown